Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 45, NWS Norman, OK

June 13, 2016Jefferson County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 13, 2016, 1:55 PM CDT for Jefferson County, Oklahoma. It took effect at Jun 13, 2016, 7:00 PM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 1:55 PM CDT (18:55 UTC)
In effect from
Jun 13, 2016, 7:00 PM CDT
Expired
Jun 14, 2016, 1:00 AM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, OK

The radar

The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek (OK) at Waurika (WAKO2).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
27.5 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

085 
WGUS44 KOUN 131855
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT MON JUN 13 2016

OKC067-140600-
/O.NEW.KOUN.FL.W.0045.160614T0000Z-160614T0600Z/
/WAKO2.1.ER.160614T0000Z.160614T0000Z.160614T0000Z.NO/
155 PM CDT MON JUN 13 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Beaver Creek at Waurika. 
  
* from this evening to late tonight...or until the warning is 
  cancelled. 
  
* At 1:00 PM Monday the stage was 23.6 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Beaver Creek is forecast to crest near 25.0 feet 
  Monday evening. 
  
* Impact...At 25.0 feet...Valley-wide flooding of agricultural lands 
  along the creek in Jefferson County in south central Oklahoma 
  extends from near Waurika to near Sugden...southward to the 
  confluence of Beaver Creek with the Red River.
  
 
&&
 
LAT...LON 3401 9799 3404 9791 3424 9800 3421 9809

$$
1 follow-up statement
285 
WGUS84 KOUN 140111
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT MON JUN 13 2016

OKC067-140141-
/O.CAN.KOUN.FL.W.0045.000000T0000Z-160614T0600Z/
/WAKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 PM CDT MON JUN 13 2016

The Flood Warning is cancelled for
  The Beaver Creek at Waurika. 
  
* At 8 PM Monday the stage was 23.9 feet.
  
* Flood stage is 25.0 feet.
  
* Forecast: The Beaver Creek has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:33 AM CDT, 7 hours 22 minutes earlier.

Area forecast discussion, Jun 13, 6:33 AM CDT, 7 hours 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
633 AM CDT MON JUN 13 2016

.UPDATE...
Issued a Dense Fog Advisory until 9 AM this morning for locations
near Wichita Falls, Frederick, Randlett, and Henrietta areas.
Adjusted rain chances upwards across much of western Oklahoma this
morning.

&&

.DISCUSSION...
A line of strong to possibly severe thunderstorms will continue
to affect western Oklahoma this morning.

This line has been maintained itself during the past 1 to 3
hours. Think this line will weaken over the next few hours as it
moves south southeast as low level shear and the low level jet
weaken. Regardless, cannot rule out an isolated damaging wind
gust around 60 mph and hail up to quarter size with this line.
Heavy rainfall and frequent lightning are the bigger concerns. A
quick inch or two of rainfall may cause localized flooding.
Believe this line will affect locations mainly west of a Seiling
to Lawton to Wichita Falls line this morning.

Some dense fog has formed near Wichita Falls and Frederick based
on surface observations on the western edge of the stratus shield
based on satellite imagery. Thus...issued a Dense Fog Advisory
for these areas until 9 AM this morning.

Products have been updated.

The aviation discussion for the 12z TAFs is below.

MBS

&&

.AVIATION...
Confidence is low with the TAFs.

Line of +TSRA is expected to affect western Oklahoma through
18 UTC. Believe the line will stay west of KLAW and KSPS. Brief
IFR or lower conditions along with variable gusty winds can be
expected with this line of +TSRA.

Widespread IFR/VLIFR conditions with BR will affect locations
east of KEND-KHBR-KLTS through at least 14 UTC, and possibly as
long as 16 UTC. KSPS will experience brief conditions below
airport minimums with FG before 14 UTC. Improving conditions will
begin at 13 UTC.

All sites are expected to be MVFR or better after 16 UTC.

Additional MVFR/IFR conditions with BR are possible at all sites
after 06 UTC.

Additional TSRA may form and affect any site for the next 24
hours, but confidence remains too low to mention.

MBS

&&

.PREV DISCUSSION... /issued 305 AM CDT MON JUN 13 2016/

DISCUSSION...
Rain chances, heavy rain potential, and increasingly hot weather
are the main concerns over the next several days.

Today...more showers and thunderstorms will affect the area. A
complex of showers and storms with very heavy rainfall that was
located over southwestern Kansas as of 3 AM this morning will
continue to move south or southeast, and affect mainly western
Oklahoma and perhaps western north Texas this morning. Heavy
rainfall is the main concern with this convection as the air
remains moist. Severe potential remains low due to fairly weak
shear. By afternoon, additional showers and storms may form
farther east towards the I-35 corridor where daytime heating may
be strongest. Tiered rain chances from 20-30% near and east of
I-35 to 50-70% across western Oklahoma today.

Held off with issuing a Flash Flood Watch today across portions
of southern Oklahoma from Lawton to Pauls Valley to Ada where
heavy rainfall and flooding occurred on Sunday thinking the
heaviest rainfall will be west of these locations today.

Some fog can be expected mainly before 9 AM this morning east of
a Cherokee to Hobart to Vernon Texas line. Added mention to
account for this. Would not be surprised if some of this fog was
locally dense with visibilities 1/4 mile or less, though think
widespread dense fog is unlikely.

Temperatures today may be tricky due to convection, fog, and cloud
cover. Generally went towards or below the cooler side of guidance
highs today.

Tonight into early Tuesday, overall, believe much of Oklahoma and
western north Texas may experience a lull in storm coverage due to
increasing mid level temperatures and capping. Kept low chances
for storms, 20-30% across northern Oklahoma where mid level
temperatures are forecast to be lower and where capping should be
weaker. Stronger shear in northern Oklahoma and especially Kansas
would support organized storms that could be severe with hail and
wind as well as heavy rain.

Tuesday afternoon and night, will monitor for additional storm
formation near a dryline and triple point. Different model
solutions suggested that the triple point may be in southern
Kansas or northern Oklahoma. Capping will be quite strong south of
the Kansas and Oklahoma state line, so not completely sure storms
will form. However, if they do, strong shear and moderate to high
instability favor supercells and multicells capable of large hail,
damaging winds, and very heavy rainfall, mainly over northern
Oklahoma. Increasing low level shear could support a very low risk
for tornadoes as well. SPC Day 2 risk areas handle this well.

Tuesday should be hotter than today in many areas, though model
guidance highs may be too hot considering the amount of nearby low
level moisture. Heat indices may approach or slightly exceed 105
degrees. A Heat Advisory may be necessary. Did not issue one now
as there is an outside chance storms and cloud cover could limit
heating and keep highs a bit cooler than currently forecast.

Wednesday through Sunday, hot conditions are expected to be the
main story. Heat Advisories may be needed, especially Wednesday
through Friday, as very humid conditions with surface dewpoints in
the 70s combined with hot temperatures in the 90s could allow for
heat indices to be in the 105 to 110 degree range. Rain chances
appear to be too low to mention as increasing mid/upper level
heights and temperatures should strengthen the cap and increase
subsidence across the area. A weak back door cold front may allow
for slightly cooler surface temperatures and slightly lower
surface dewpoints to move into the area by the weekend.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  75  94  75 /  30  10  20  20
Hobart OK         92  73  99  75 /  50  10  10  10
Wichita Falls TX  91  75  96  75 /  40  10  10  10
Gage OK           93  71  98  68 / 100  20  10  10
Ponca City OK     90  74  94  74 /  20  20  30  30
Durant OK         88  74  90  75 /  30  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...Dense Fog Advisory until 9 AM CDT this morning for OKZ037-044.

TX...Dense Fog Advisory until 9 AM CDT this morning for TXZ086-090.

&&

17
Hazardous weather outlook, Jun 13, 11:45 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON JUN 13 2016

OKZ004>048-050>052-TXZ083>090-141115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
MAINLY SOUTH CENTRAL INTO SOUTHEAST OKLAHOMA AS WELL AS WESTERN
NORTH TEXAS. A FEW STRONGER STORMS CAPABLE OF PRODUCING GUSTY
WINDS... SMALL HAIL... HEAVY RAIN AND LIGHTNING WILL BE POSSIBLE
WITH THIS ACTIVITY.

OTHER STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO INTO
WESTERN KANSAS THIS AFTERNOON AS WELL. A FEW OF THESE STORMS MAY
MOVE ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS EVENING AND
OVERNIGHT. A FEW STRONG TO POSSIBLY SEVERE STORMS MAY OCCUR WITH
THIS ACTIVITY... PRODUCING HAIL TO THE SIZE OF QUARTERS... WIND
GUSTS TO 60 MPH AS WELL AS HEAVY RAIN AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...
MAINLY ACROSS NORTH CENTRAL OKLAHOMA DURING THE AFTERNOON AND
EVENING HOURS. THE MAIN HAZARDS WITH STORMS ON TUESDAY WILL BE
HEAVY RAINFALL THAT COULD CAUSE FLOODING...DAMAGING WINDS UP TO
70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDICES NEAR 105 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA
AND NORTH TEXAS TUESDAY THROUGH SATURDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/30

In the hours before

Local storm report, Jun 13, 8:00 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 AM CDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     LAVERNE                 36.71N 99.90W
06/13/2016                   HARPER             OK   PUBLIC

            EIGHT INCH DIAMETER TREE LIMB SNAPPED BY HIGH WIND GUSTS.

&&

FM
Local storm report, Jun 13, 9:58 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
958 AM CDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      WICHITA MOUNTAINS WILDL 34.73N 98.71W
06/13/2016                   COMANCHE           OK   CO-OP OBSERVER

            SEVERAL ROADS IN THE EASTERN PORTION OF THE WILDLIFE
            REFUGE ARE UNDER WATER AND IMPASSABLE.

&&

FM
Local storm report, Jun 13, 11:16 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLASH FLOOD      5 S RUSH SPRINGS        34.71N 97.96W
06/13/2016                   GRADY              OK   TRAINED SPOTTER

            COUNTY ROAD 2820 UNDER WATER. ADJACENT FIELD UNDER WATER
            UP TO FIVE FEET DEEP.

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:21 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray63 hr
Jun 12, 8:56 PM CDTFlash Flood WarningOUNCoal3 hr
Jun 13, 3:43 AM CDTSpecial Weather StatementOUNHarper47 min
Jun 13, 4:30 AM CDTSpecial Weather StatementOUNHarper30 min
Jun 13, 4:36 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward39 min
Jun 13, 4:52 AM CDTAreal Flood AdvisoryOUNEllis, Harper, Woodward3 hr
Jun 13, 5:14 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward46 min
Jun 13, 6:00 AM CDTSpecial Weather StatementOUNEllis, Roger Mills, Woodward45 min
Jun 13, 6:10 AM CDTDense Fog AdvisoryOUNCotton, Tillman3 hr
Jun 13, 6:23 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward35 min
Jun 13, 7:14 AM CDTSpecial Weather StatementOUNCuster, Dewey31 min
Jun 13, 7:39 AM CDTFlood WatchOUNCaddo, Carter, Comanche, Cotton, Garvin, Grady and 2 more6 hr
Jun 13, 7:44 AM CDTAreal Flood AdvisoryOUNCuster, Dewey, Washita3 hr
Jun 13, 9:06 AM CDTFlash Flood WarningOUNCaddo, Comanche4 hr
Jun 13, 9:51 AM CDTFlash Flood WarningOUNGrady3 hr
Jun 13, 10:11 AM CDTAreal Flood AdvisoryOUNStephens4 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.